| Model Number |
EEA2535 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Unintended Radiation Exposure (4565)
| Date of Event |
11/19/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an open total gastrectomy, in esophageal jejunum anastomotic, the metal part of the anvil head was broken, and a metal piece was adhered to the intestinal tract.The piece was removed by hand and checked; it fitted perfectly with the damaged area, further checked with x-ray, and confirmed that there was no remaining in the body.The anastomotic site was reinforced, and ligation was performed.It was noted that the surgical time was extended for less than 30 minutes.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the anvil of the instrument was observed to be tilted and separated from the instrument.The anvil plunger was disengaged and damaged.It was reported that the anvil disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This condition may occur due to forcing the closure of the instrument after firing forcing the anvil to its original position damaging the anvil.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: prior to attaching the anvil to the instrument, verify that the instrument integrated trocar has advanced fully through the tissue and that the orange band is visible.If the orange band is not visible, proper assembly of the instrument and anvil may be compromised.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.